From Elkins, West Virginia, USA:
I have a five year old with type 1 diabetes. She recently had a urinary tract infection treated with Sulfatrim pediatric, 1 3/4 teaspoons, twice a day for ten days. Is it common for this medicine to cause the blood sugars to be under better control while on this medication? My daughter's sugar levels remained between 85 and 130 mg/dl [4.7 and 7.2 mmol/L] during her treatment. I also had to decrease her insulin levels so that she didn't go low. If so, why does this drug affect sugar levels?
Drugs used to treat diabetes are in the same class as Sulfatrim. So, I expect you did see some glucose lowering effect since your child may still be making some insulin.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.